MAUDE Adverse Event Report: 3M CANADA COMPANY 3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL; ECG ELECTRODE

3M CANADA COMPANY 3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL; ECG ELECTRODE
Model Number 2570
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Event or Problem Description
A 23-year-old female allegedly experienced an anaphylactic reaction with the use of 3m¿ red dot¿ monitoring electrode with foam tape and sticky gel, 2570 that was subsequently described as a chest urticarial skin reaction.The patient's skin was initially prepped with fastaid® pre-injection swab (70% isopropanol), three electrodes were applied to the chest area that were held in position with an o-fix sticker.The following day, an urticarial skin reaction was observed that was reportedly treated with antihistamines.Upon subsequent representation, tongue swelling was identified.The patient was treated for angioedema with antihistamines, steroids, intramuscular adrenaline and was transferred to the icu [intensive care unit].The patient reportedly had a "good" recovery.On day three, the patient was transferred to the ward and was subsequently discharged home on day five.
 
Additional Manufacturer Narrative
Initial reporter occupation: it is unknown if the reporter is a health professional a sample was not returned.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether an electrode was the root cause.

Brand Name
3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA  R6M 1Z9
Manufacturer (Section G)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA   R6M 1Z9
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16279496
Report Number2110898-2023-00018
Device Sequence Number6871050
Product Code DRX
UDI-Device Identifier10707387463271
UDI-Public10707387463271
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2570
Device Catalogue Number2570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown